Thunderstorm Wind, Jefferson
- When
- June 28, 4:05 PM EST
- Where
- Jefferson County, Roseville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -79.150
Trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 28, 10:05 AM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT WED JUN 28 2006 .SHORT TERM (REST OF TODAY THROUGH FRIDAY)... WILL ISSUE UPDATED ZONES TO REMOVE MENTION OF FOG THIS MORNING. REMAINDER OF PERIODS BASICALLY UNCHANGED. && .PREVIOUS DISCUSSION... (ISSUED 324 AM EDT WED JUN 28 2006) SHORT TERM (TODAY THROUGH FRIDAY)... MID/UPR TROF WL RMN ENTRENCHED OVR THE ERN CONUS FOR THE REST OF THE WEEK ALTHOUGH EWD SHIFT OF THE AXIS OVR THE LAST 24 HRS HAS SHOVED THE +RA WELL OUT OF THE AREA. SHRTWVS MOVG THRU THE BASE OF THIS FEATURE WL CONT TO SPPRT SCT TSRA FOR THE SHRT TERM PD ALTHOUGH DIURNAL ENHANCEMENT WL BE THE RULE GIVEN RELATIVELY COLD MID LVL TEMPS/FAVORABLE LAPSE RATES WITH WEAK LLVL FORCING/BNDRY FOCUS. TEMPS WL RMN AOB SEASONAL NORMS. LONG TERM (SATURDAY THROUGH TUESDAY)... INDS ARE THAT THE TROF AXIS WL FILL THIS WEEKEND WITH ZONAL TO WEAK NW FLOW DVLPG OVR THE REGION THRU EARLY NXT WEEK. HENCE TEMPS WL RMN NR NORMAL WITH NR NORMAL PCPN CHCS AS SHRTWVS X THE LAKES. NO APPRECIABLE CHANGE TO PREVIOUS LONG TERM PACKAGE WITH THIS MRNGS ISSUANCE. AVIATION... A WEAKENING BAND OF SHOWERS IS LOCATED IN THE EXTREME NORTHWESTERN PART OF THE REGION. THESE SHOWERS MAY AFFECT FKL AS THEY MOVE TO THE NORTHEAST IN THE PREDAWN HOURS. THIS MAY GIVE PERIODS OF MVFR OR IFR TO FKL. MORNING FOG HAS APPEARED DROPPING MANY AIRPORTS INTO MVFR OR IFR CONDITIONS. THE FOG SHOULD BURN OFF AFTER SUNRISE GIVING PRIMARILY VFR CONDITIONS THROUGH THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT WED JUN 28 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-290745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 341 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD DEVELOP TO SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED JUN 28 2006 OHZ041-281845- COLUMBIANA OH- 215 PM EDT WED JUN 28 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... COLUMBIANA... AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF HOMEWORTH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... COLUMBIANA...EAST ROCHESTER...GUILFORD LAKE STATE PARK... HOMEWORTH...LEETONIA AND SALEM KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 226 PM EDT WED JUN 28 2006 OHZ040-041-281900- CARROLL OH-COLUMBIANA OH- 226 PM EDT WED JUN 28 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA AND CARROLL... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SALEM TO 2 MILES EAST OF EAST ROCHESTER...MOVING EAST AT 35 MPH. WINDS GUST OF 45 MPH OR MORE AND HAIL ARE LIKELY WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AUGUSTA...COLUMBIANA...EAST ROCHESTER...GUILFORD LAKE STATE PARK... LEETONIA...LISBON...MILLPORT AND SALEM KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL FARRELL 41.21N 80.50W
06/28/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
0315 PM HAIL HERMITAGE 41.23N 80.44W
06/28/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
0320 PM HAIL SHARON 41.23N 80.50W
06/28/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
&&
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FARRELL 41.21N 80.50W
06/28/2006 MERCER PA PUBLIC
LARGE TREE BRANCHES BLWN DOWN.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL FARRELL 41.21N 80.50W
06/28/2006 E1.25 INCH MERCER PA PUBLIC
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SLIGO 41.11N 79.50W
06/28/2006 M0.88 INCH CLARION PA PUBLIC
&&
TPARRISHThe State College radar (KCCX), 100 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511886.